Medical Questions > Womens Health > Birth Control Forum

Side effects of using seasonale

User Profile
I have been on seasonale for two months now. The first month I had NO breakthrough bleeding. This month I've had it everyday. Some days it's heavier and last hrs. It really kicks in after sex. Should I stop taking this or let my body adjust to it?


Did you find this post helpful?
|

User Profile
replied June 9th, 2009
Birth Control Answer A6778

Seasonale (generic name:ethinyl estradiol and levonorgestrel) is a contraception product that contains two hormones which prevent ovulation (the release of the egg from an ovary). It is taken for 84 days (pink active tablets) and then for an additional 7 days (white inactive tablets). Withdrawal bleeding should occur in the period when the inactive white pills are taken. If spotting or breakthrough bleeding occurs, the patient is instructed to continue on the same regimen. This type of bleeding may be transient and without significance; however, if the bleeding is persistent or prolonged, the patient is advised to consult her healthcare provider.


Given the information you provided (heavy bleeding lasting for hours and getting worse after intercourse), you might be experiencing a hormonal imbalance which might be a side effect from using Seasonale. You are advised to visit your gynecologist for a physical examination and hormone laboratory tests to check if the condition is caused by the Seasonale and if other birth control product might be better for you.


|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.